Alert archive / California / Frost Advisories in 2020
Frost Advisory 44, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 28, 2020, 2:43 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Nov 29, 2020, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2020, 2:43 PM PST (22:43 UTC)
- In effect from
- Nov 29, 2020, 12:00 AM PST
- Expired
- Nov 29, 2020, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496 WWUS76 KEKA 282243 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 243 PM PST Sat Nov 28 2020 CAZ102-103-109-291700- /O.NEW.KEKA.FR.Y.0044.201129T0800Z-201129T1700Z/ Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- 243 PM PST Sat Nov 28 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM SUNDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Del Norte Interior, Northern Humboldt Coast and Mendocino Coast. * WHEN...From midnight tonight to 9 AM Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. $$
4 follow-up statements
981 WWUS76 KEKA 290156 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 556 PM PST Sat Nov 28 2020 CAZ102-103-109-291000- /O.CON.KEKA.FR.Y.0044.201129T0800Z-201129T1700Z/ Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- 556 PM PST Sat Nov 28 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Mendocino Coast, Northern Humboldt Coast and Del Norte Interior Counties. * WHEN...From midnight tonight to 9 AM PST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
570 WWUS76 KEKA 290643 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1043 PM PST Sat Nov 28 2020 CAZ102-103-109-291445- /O.CON.KEKA.FR.Y.0044.201129T0800Z-201129T1700Z/ Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- 1043 PM PST Sat Nov 28 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Mendocino Coast, Northern Humboldt Coast and Del Norte Interior Counties. * WHEN...Until 9 AM PST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
218 WWUS76 KEKA 291120 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 320 AM PST Sun Nov 29 2020 CAZ102-103-109-291700- /O.CON.KEKA.FR.Y.0044.000000T0000Z-201129T1700Z/ Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- 320 AM PST Sun Nov 29 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of the Mendocino Coast, Northern Humboldt Coast and Del Norte County Interior. * WHEN...Until 9 AM PST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
961 WWUS76 KEKA 291659 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 859 AM PST Sun Nov 29 2020 CAZ102-103-109-291800- /O.EXP.KEKA.FR.Y.0044.000000T0000Z-201129T1700Z/ Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- 859 AM PST Sun Nov 29 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM THIS MORNING... Increasing cloudiness and slightly warmer temperatures should limit frost formation Monday morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 28, 4:01 AM PST, 10 hours 42 minutes earlier.
Area forecast discussion, Nov 28, 4:01 AM PST, 10 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
401 AM PST Sat Nov 28 2020
.SYNOPSIS...Dry conditions will continue through the weekend. A
weakening front will bring a chance for light rain to Del Norte
and Humboldt counties on Monday. Elsewhere dry conditions are
expected to persist.
&&
.DISCUSSION...It's another cold morning across Northwest
California as upper level ridging remains in place across the
region. IR satellite is showing stratus forming along the
Mendocino and Humboldt coastline which should bring slightly
warmer temperatures to immediate coastal areas tonight but you
won't have to be far inland to experience temperatures falling
once again into the 30s tonight.
Dry conditions will persist into Sunday with mostly sunny skies away
from the immediate coastline. Cloud cover will increase Sunday night
into Monday as a front moves through the region. Model guidance has
lined up better now with light rain expected in Del Norte and
northern Humboldt counties. The NBM is showing over 50 percent
chances for rain in Del Norte County and chances will increase
further today if model trends persist. However, no matter the rain
chances, total rainfall is expected to be light with maximum
accumulations in the quarter inch range in the mountains of Del
Norte and less farther south. It remains highly likely that
Mendocino and Trinity counties will see little, if any rainfall
while Lake County will remain dry.
Dry conditions will rapidly return Monday night as ridging builds
back over the west coast. This ridge should be stout enough to
weaken an approaching front on Thursday and dry conditions are
currently predicted through the remainder of the work week. /RPA
&&
.AVIATION...Marine stratus has developed south of Cape Mendocino
overnight. IR satellite imagery shows very limited coverage of
stratus and shallow fog around Humboldt Bay and across some inland
valleys, but these conditions are expected to clear during the
morning hours. Mostly clear skies and VFR conditions are expected to
prevail at all terminals as high pressure persists favoring dry
subsidence conditions over NW California, though MVFR visibility
with haze will be likely at KCEC.
&&
.MARINE...Winds are expected to continue to be weak through
Monday, followed by moderate to strong northerly winds across the
outer waters during Tuesday. Moderate mid period northwest swell
will continue to move through the waters this weekend. A long
period NW swell around 13 feet at 17 seconds is expected to arrive
Monday morning. Advisory levels will be likely. Even further out is
the possibility of a sneaker wave threat on Wednesday, which will
require monitoring to assess its validity.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PST this morning for CAZ101>103-109.
NORTHWEST CALIFORNIA COASTAL WATERS...Frost Advisory until 9 AM PST
this morning for PZZ410.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 28, 2:58 AM PST, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 258 AM PST Sat Nov 28 2020 CAZ104>108-110>115-291530- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 258 AM PST Sat Nov 28 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101>103-109-291530- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Mendocino Coast- 258 AM PST Sat Nov 28 2020 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 2:28 PM PST | Small Craft Advisory | EKA | 3 days |
Nearby
Frost Advisories in California, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.